Malignant hyperpyrexia during general anesthesia requires emergency treatment. The hyperthermic trait is due to an inborn error of metabolism with variably expressed autosomal dominant inheritance, as well as a sporadic incidence. Volatile inhalant anesthetic agents are thought to produce abnormal calcium ion release in susceptible individuals. Resultant enzyme activation and oxidative phosphorylation then cause hypermetabolism and produce fever to 108° and higher. Combined morbidity and mortality of the syndrome is still in excess of 75%. A treatment protocol based on the presently understood pathophysiology of the disease is described. It includes parenteral delivery of procaine, corticosteroids and Thorazine® as well as routine support measures. Herald signs of this syndrome, such as abnormal anesthetic induction with masseter muscle spasm suggest curtailing the operation or obtaining full consultation.